Besendings Benylin- pediatriese stroop herroep

Lees ook :

Foto: Clicks

Twee besendings van Benylin- pediatriese stroop is deur die Suid-Afrikaanse Gesondheidsprodukte-beheerraad (Sahpra) herroep. Die herroeping is beperk tot die kodes 329304 en 329303.

Sahpra het ‘n verslag van Nafdac, die Nigeriese nasionale agentskap vir voedsel- en dwelmadministrasie en -beheer ontvang, wat hoë vlakke van diëtileenglikol in die produk aandui. Diëtileenglikol is giftig vir menslike gebruik wanneer dit verteer word en kan dodelik wees.

Die publiek moet op die uitkyk wees vir simptome van maagpyn, naarheid, diarree, onvermoë om te urineer, hoofpyn, veranderde geestestoestand en akute nierbesering.

Kenvue, voorheen deel van Johnson & Johnson, die vervaardiger van die stroop, is dadelik deur Sahpra gekontak.

In die belang van die publiek is besluit om die twee besendings soos bo genoem te herroep terwyl ‘n ondersoek voortduur. Die hoesstroop is in Suid-Afrika, Eswatini, Rwanda, Kenya, Tanzanië en Nigerië versprei. Die publiek word dringend versoek om gebruik van die produk met die spesifieke twee kodes te staan en terug te neem na waar dit gekoop is. Indien gebruik met simptome gepaardgegaan, moet ‘n gesondheidsorgwerker gekontak word.

Die stroop, wat soos aarbei proe en ruik, word vir kinders vir die verligting van hoes en kongestiewe simptome van hoes, asook vir die behandeling van hooikoors en allergiese toestande wat die boonste lugweg affekteer, gebruik.

Lees die volledige verklaring deur Sahpra hier onder:

Pretoria, 13 April 2024 – On 10 April 2024, the South African Health Products Regulatory Authority (SAHPRA) received a report from the Nigerian National Agency for Food and Drug Administration and Control (NAFDAC) regarding the detection of high levels of diethylene glycol in a batch of Benylin Paediatric Syrup. SAHPRA immediately contacted the South African manufacturer, Kenvue (formerly Johnson and Johnson) for a response. Following engagements with the manufacturer and in the best interest of the public, it was resolved that affected batches would immediately be recalled while an investigation is ongoing.

SAHPRA, in collaboration with Kenvue, have identified the affected batch numbers as 329304 and 329303. These affected batches have been distributed to the following countries: South Africa, Eswatini, Rwanda, Kenya, Tanzania and Nigeria.

Benylin Paediatric presents as a clear, bright red syrup having a raspberry odour and taste, packed in amber glass bottles containing 100 mL with a plastic measuring cup. It is indicated for the relief of cough and its congestive symptoms and for the treatment of hay fever and other allergic conditions affecting the upper respiratory tract.

SAHPRA wishes to inform the public not to panic as the matter is being handled with priority. Batch recalls are batch-specific and do not necessarily apply to other batches/similar products. The manufacturer is a SAHPRA-licenced manufacturer and complies with Good Manufacturing Practices. The public is reminded that the recall is limited to two batches and should not panic regarding the range of products bearing the same name.

SAHPRA is alerting healthcare professionals and the public to discontinue the use of the two batches mentioned, remove them from their inventory and return them to their normal distribution channel(s) with immediate effect.

Classification of the recalls

The recall is classified as a Class 1, Type A recall, which is associated with a serious product quality concern that may have severe consequences. This is a country-wide recall. The product is being recalled from hospitals, retail outlets, healthcare professionals, authorised prescribers and individual customers or patients.

What the public should know

Diethylene glycol is toxic to humans when consumed and can prove fatal. Toxic effects can include abdominal pain, vomiting, diarrhoea, inability to pass urine, headaches, altered mental state, and acute kidney injury which may lead to death.

Members of the public who have consumed these two batches who experience any adverse reaction or witness it in children should consult their healthcare professional and report this using the Med Safety App or send an email to: adr@sahpra.org.za.

The recall is limited to batch numbers 329304 and 329303 of Benylin Paediatric Syrup.

“As a national regulatory authority, the recalling of medical products is a crucial measure to address safety concerns or quality issues so that we protect the health of the public. SAHPRA is recalling these two batches from the market due to reported high levels of diethylene glycol, with the potential to cause serious adverse events,” indicates SAHPRA CEO, Dr Boitumelo Semete-Makokotlela.